MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS CONTAINERS AND ACCESSORIES; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS CONTAINERS AND ACCESSORIES; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305517
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 4 bd sharps containers and accessories had lid issues.The following information was provided by the initial reporter: the consumer reported that 2 arrived with no lids and 2 arrived with lids that were locked shut that can not be opened.
 
Event or Problem Description
It was reported that 4 bd sharps containers and accessories had lid issues.The following information was provided by the initial reporter : the consumer reported that 2 arrived with no lids and 2 arrived with lids that were locked shut that can not be opened.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 18-may-2022.Investigation summary: the product was returned by the customer and testing performed on that for missing lids and received with lids closed issues.Photo representation was provided for the complaint to the supplier.According to the dhr review process, the result showed there were no issues reported like missing lids or lids shut during the manufacturing process for the lot number reported (1321934) under this customer complaint.A review of the ncmr¿s was performed; the result showed there was one issue reported for missing lids for the same part number throughout the last twelve months and there were no issues reported for lids shut for the same part number throughout the last twelve months.Investigation from the evidence received, it can be seen the following: ¿ there are two base collectors with their lids missing.¿ from the lot number (1321934), it can be identified that this product was manufactured by flex on november, 2021.For this reason, it can be concluded that there are many variables that could generate both of this failure modes, like user misuse or due to unknown handling by a distributor/representative company since the standard package for this product corresponds to 20 pieces per box and the occurrence reported under this complaint only mentions three pieces (two missing lids and one lid shut), also the transportation or if the material is stored or there are partial sales is unknown.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors, because the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood that they send boxes with these issues, could happen.The current manufacturing controls were reviewed, and they were confirmed as capable to detect this kind of issues (missing lids / lids shut).As part of this investigation a review of customer complaint records was performed; according with the cc¿s records, eight additional complaints were received for missing lids through the last twelve months for the same part number, in which it was concluded that the product was handle incorrect by distributor, due to there are controls to prevent this failure mode within the manufacturing process, on the other hand, no additional complaints were received for lid shut for the same part number trough the last twelve months.Here actual root cause is not defined but potential root cause will be: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Product damaged during the shipment or distribution (inappropriate handling).Conclusion: based on the information provided, it was not possible to confirm the root cause like a failure mode related to the manufacturing process since acceptable records were found for each box manufactured of the lot number reported under this customer complaint during the review of the weighing system records (greater than the lowest validated limit under the weighing system).Information like packing used to ship material to the end user, method used to handle the material, partial sells and storage controls of the product within distributor facility will be needed in order to determine the root cause.The controls were verified within the manufacturing process and confirmed as capable to detect the lack of missing lids and lids shut.If additional information that helps to find the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.

Brand Name
BD SHARPS CONTAINERS AND ACCESSORIES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14573541
Report Number2243072-2022-00751
Device Sequence Number5041399
Product Code FMI
UDI-Device Identifier00382903055173
UDI-Public00382903055173
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305517
Device Catalogue Number305517
Device Lot Number1321934
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown